If so, how many mg of Prozac should I take?
Hi, Mingo! Talk to your pharmacist... often you can obtain an emergency supply of a few days to hold you over.
The problem is you'll likely start feeling discontinuation symptoms if you stop the Lexapro abruptly especially at such a relatively high dose. Also, it would take the Prozac a week or two to start to "kick in".
If you decide to take it it should be taken at the dosage that was prescribed for you... perhaps a slightly lower dose so you don't experience the side effects as badly.
Best regards and I hope this all works out for you. Try never to forget to have your meds refilled on time. Stopping psychoactive drugs suddenly can be very difficult.
WildcatVet stated it well in his response. The actions of these anti-depressants are different enough as to not be substitute-able. Besides appealing to your pharmacist for emergency supply or phoning your Doctor's office (Your Doctor or his or her staff should be aware of the dangers of an abrupt cessation of the medication), one thing you could do, should this happen again, to buy yourself a little time between refills is to take a half dose. This would take a little planning as you see your supply dwindling. I am not advocating this except in an emergency situation. You may be able to get away with a half dose for 2 or 3 days but beyond that you are at a high risk of side effects associated with withdrawal and a return of the symptoms for which you are being treated. But a half dose of the medication for a few days is definitely preferable to an abrupt cessation - which can be dangerous.
Take care for now and all the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.